Restarting Lexapro

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Never Quit
New Member


Date Joined May 2010
Total Posts : 6
   Posted 5/8/2010 6:20 PM (GMT -6)   
Hi all. I'm new to the board. Long history short, 18 years ago my father passed away at my wedding reception which started me on a road of anxiety and depression. It was quite a few years before I was properly diagnosed with clinical depression and started taking 10mg of Lexapro. Along with my doctor, I decided to stop using it back in January and tapered off by first taking 5mg/day and then 5mg every other day. It seemed to work and I was feeling fine until about a week ago. The depression seemed to return.

Without speaking to my doctor, I decided to start using the Lexapro again since I still had some left. I started by taking 5mg every day which did not seem to be helping. I then bumped up to 10mg/day and am still having problems. I have some side effects that I did not experience in my first round. The depression is still here and I am having trouble sleeping. I have also developed anxiety.

Luckily, I have 4 great sisters, 2 of whom have experienced the depression that I do and I can call them any time.

I guess my question is should I just stop taking the Lexapro again or should I speak with my doctor and tell her I started and what the side effects are? Thanks all.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 41255
   Posted 5/8/2010 6:40 PM (GMT -6)   
Hi Never Quit,

I would speak to the doctor. You probably need a different med. There are many out there. But with you tapering back, it might take a while for it to get back in your system. It is hard dealing with meds and their side effects, but don't give up. Keep trying, you will find what works for you.

Keep posting, know that we are all here for you.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


Never Quit
New Member


Date Joined May 2010
Total Posts : 6
   Posted 5/8/2010 6:43 PM (GMT -6)   
Thanks Karen. I will speak to the doctor. I just thought it odd to have side effects that I did not have the first time and was wondering if anyone else has experienced this.

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 19307
   Posted 5/9/2010 4:38 AM (GMT -6)   
lexapro for some, including me is know for some residual side effects. most common are brain zaps. agree with karen about speaking with your doc. maybe a different med is required. wishing you well, jamie.
YESTERDAY IS A BUTTERLY WITHOUT WINGS. (ME)
 
DX, MDD, SEVERE BORDERLINE PERSONALITY DISORDER.
 
REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, May 27, 2017 6:07 AM (GMT -6)
There are a total of 2,815,820 posts in 309,160 threads.
View Active Threads


Who's Online
This forum has 151634 registered members. Please welcome our newest member, Rohenolio.
273 Guest(s), 4 Registered Member(s) are currently online.  Details
TonyInVirginia Beach, RickTrin, JNF, Jack & Diane


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer